Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 77, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 6, 2008, 4:53 AM EDT for 5 counties in North Carolina. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2008, 4:53 AM EDT (08:53 UTC)
- Expired
- Sep 6, 2008, 10:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 8:00 AM EDT | FLASH FLOOD | Goldsboro, NC | SEVERAL ROADS FLOODED AND CLOSED IN GOLDSBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 187 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 060853
FFWRAH
NCC065-083-127-191-195-061445-
/O.NEW.KRAH.FF.W.0077.080906T0853Z-080906T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
453 AM EDT SAT SEP 6 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA
WILSON COUNTY IN CENTRAL NORTH CAROLINA
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
NASH COUNTY IN CENTRAL NORTH CAROLINA
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1045 AM EDT
* AT 450 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF VERY HEAVY RAIN MOVING NORTH WITH THE APPROACH OF
TROPICAL STORM HANNA. RAINFALL RATES WILL INCREASE TO AROUND 2
INCHES PER HOUR AS THESE BANDS OVERSPREAD THE AREA. STORM TOTAL
RAINFALL AMOUNTS HAD ALREADY REACHED BETWEEN 2 AND 3 INCHES IN THE
GOLDSBORO AREA. ADDITIONAL HEAVY RAINS WITH THE PASSAGE OF THE
TROPICAL STORM THROUGH MID MORNING WILL PRODUCE FLASH FLOODING.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WILSON...WALNUT CREEK...
TARBORO...SCOTLAND NECK...SARATOGA...ROCKY MOUNT...ROANOKE
RAPIDS...NASHVILLE...MOUNT OLIVE...LITTLETON...HALIFAX...
GOLDSBORO...FREMONT...ELM CITY...DORTCHES AND BAILEY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3600 7739 3591 7734 3582 7735 3579 7748
3557 7782 3516 7784 3518 7816 3528 7831
3535 7816 3558 7807 3560 7813 3582 7825
3628 7795 3650 7792 3648 7766 3640 7755
3632 7757 3632 7745 3621 7738 3610 7723
$$
BADGETT1 follow-up statement
427
WGUS72 KRAH 061456
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1056 AM EDT SAT SEP 6 2008
NCC065-083-127-191-195-061502-
/O.EXP.KRAH.FF.W.0077.000000T0000Z-080906T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-WILSON NC-EDGECOMBE NC-NASH NC-HALIFAX NC-
1056 AM EDT SAT SEP 6 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR HALIFAX...NASH...
EDGECOMBE...WILSON AND WAYNE COUNTIES...
HEAVY RAINS HAVE MOSTLY EXITED NORTHEAST NORTH CAROLINA. RAIN IS
EXPECTED TO END IN THE EARLY AFTERNOON. SOME STANDING WATER WILL
CONTINUE ON SOME ROADS INTO THE EARLY AFTERNOON. MOTORISTS AND
RESIDENTS SHOULD BE ALERT TO THIS DANGER THROUGH THE REMAINDER OF
THE MORNING.
LAT...LON 3600 7739 3591 7734 3582 7735 3579 7748
3557 7782 3516 7784 3518 7816 3528 7831
3535 7816 3558 7807 3560 7813 3582 7825
3628 7795 3650 7792 3648 7766 3640 7755
3632 7757 3632 7745 3621 7738 3610 7723
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:25 AM EDT, 28 minutes earlier.
Area forecast discussion, Sep 6, 4:25 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 425 AM EDT SAT SEP 6 2008 .SYNOPSIS...TROPICAL STORM HANNA HAS MOVED ONSHORE NEAR NORTH MYRTLE BEACH AND WILL CONTINUE TO MOVE NORTH NORTHEAST ACROSS THE COASTAL PLAIN OF NORTH CAROLINA THIS MORNING AND EARLY THIS AFTERNOON. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 335 AM EDT SATURDAY... HANNA MAKING LANDFALL NEAR NORTH MYRTLE BEACH AND WILL CONTINUE TO MOVE NORTH ACROSS THE COASTAL PLAIN OF NORTH CAROLINA. WHILE WIND SPEEDS SO FAR HAVE NOT REACHED HIGH WIND WARNING CRITERIA...HAVE RECEIVED REPORTS OF SPORADIC POWER OUTAGES AND REPORTS OF TREES DOWN IN PLACES. WITH HANNA STILL TO OUR SOUTH AND ITS RELATIVELY FAST NORTHWARD TRANSLATION....RELUCTANT TO CANCEL THE HIGH WIND WARNING AT THIS TIME. PREFER TO LEAVE WIND ADVISORY/HIGH WIND WARNINGS AS IS UNTIL CENTER OF HANNA HAS PROGRESSED FARTHER NWD AND WINDS IN OUR REGION HAVE BACKED TO A MORE W-NW FLOW. NEXT CONCERN THROUGH AT LEAST 12Z (AND PROBABLY FOR A FEW HOURS BEYOND) WILL BE HEAVY RAIN. BAND OF HEAVY RAIN CURRENTLY ALONG THE HIGHWAY 1 CORRIDOR PRODUCING RAINFALL RATES OF 1.5 INCHES PER HOUR. MAX UPPER LEVEL DIVERGENCE OVER REGION AT THIS TIME AND THIS FEATURE PROGGED TO LIFT NWD BY 12Z. BULK SHEAR IN THE 850-300MB OF 30-40KTS STILL GENERALLY ALIGNED ALONG THE TRACK...FAVORING A HEAVY RAIN AXIS NEAR OR TO THE LEFT OF THE TRACK. THUS...APPEARS HEAVY RAIN AXIS OVER THE PIEDMONT INTO SANDHILLS AND WILL REMAIN NEARLY STATIONARY THROUGH DAYBREAK THEN LIFT NWD. EXPECT AN ADDITIONAL 2-4 INCHES ON TOP OF THE 1 TO 3 INCHES THAT HAS LIKELY ALREADY FALLEN. THIS WILL LEAD TO FLOODING OF NUMEROUS CREEKS AND STREAMS. LITTLE CHANGE REQUIRED TO NEAR TERM FORECAST. FINALLY...WILL LIKELY SEE AN ENHANCED TORNADO THREAT OVER OUR FAR SE-EASTERN COUNTIES NEXT FEW HOURS AS HANNA LIFTS NWD. 0-1KM STORM RELATIVE HELICITY HAS INCREASED DRAMATICALLY AND IS IN EXCESS OF 400 M2/S2. HOWEVER LOW LEVEL INSTABILITY LACKING WITH MUCAPE LESS THAN 500 J/KG. THUS ONLY ISOLATED WEAK TORNADOES EXPECTED AT THIS TIME. AS HANNA CIRCULATION MOVES INTO THE NORTHERN COASTAL PLAIN AT MID DAY AND THEN INTO SE VA AFTER MID AFTERNOON...W-NW ON THE BACK SIDE OF THE CIRCULATION WILL ADVECT DRIER AIR INTO REGION. EXPECT RAIN TO DIMINISH SW TO NE THIS MORNING WITH CLOUDS DEPARTING LATER IN THE DAY. LITTLE CHANGE TO TEMPS FROM EARLIER FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... AS OF 350 AM SATURDAY... WINDS WILL SUBSIDE AND CLOUDS SLOWLY DEPART THIS EVENING. AIR MASS DRIES OUT ENOUGH SUNDAY OVER MAJORITY OF FORECAST AREA TO EXCLUDE MENTION OF POPS. EXCEPTION WILL BE THE FAR S-SE WHERE A LINGERING SURFACE TROUGH AND RESIDUAL MOISTURE WILL SUPPORT ISOLATED CONVECTION. THICKNESSES SUPPORT MAX TEMPS ABOUT 5 DEGREES ABOVE NORMAL. ON MONDAY...MID LEVEL SHEAR AXIS ENTERS REGION WITH INCREASING LOW LEVEL INSTABILITY (-3 TO -4 BY AFTERNOON) ALONG WITH MID LEVEL LAPSE RATES AROUND 6 DEG C/KM. WILL MENTION SLIGHT CHANCE POPS FOR NOW. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 420 AM SATURDAY... HAVE MADE A FEW CHANGES TO THE FORECAST IN THIS PERIOD. BOTH ECMWF AND GFS SLOWLY DRAG SURFACE BOUNDARY THROUGH THE REGION LATE TUESDAY INTO WEDNESDAY THEN STALL BOUNDARY NEAR OR JUST SOUTH OF AREA. MEANWHILE DRY AIR RIDGE NOSES SWD FROM PARENT HIGH OVER NEW ENGLAND. PARENT HIGH RATHER WEAK (1027MB) BUT PATTERN SIGNALS POTENTIAL FOR CAD EVENT. 850MB FLOW REMAIN S-SE THROUGH EVENT WHICH SHOULD RESULT IN OVERCAST SKIES AND POTENTIAL FOR SOME RAIN. IF MODEL GUIDANCE IN LATER RUNS REMAIN CONSISTENT...WILL NEED TO INCREASE POPS. HAVE LOWERED TEMPS A FEW DEGREES FROM PREVIOUS FORECAST BUT IF CAD EVENT DOES MATERIALIZE...MAX TEMPS WED AND THU MAY END UP BEING 5-7 DEGREES COOLER THAN FORECAST. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... AS OF 200 AM SATURDAY... HANNA IS VERY CLOSE TO MAKING LANDFALL NEAR THE MYRTLE BEACH SC. HANNA IS EXPECTED TO TRACK QUICKLY NORTH/NORTHEAST THROUGH THE COASTAL PLAIN THROUGH 15Z. WIDESPREAD LIFR CEILINGS WILL CONTINUE THROUGH MID TO LATE MORNING...WITH VISIBILITY RESTRICTIONS RESTRICTED TO IFR IN THE HEAVIER RAIN BANDS. HIGH WINDS RANGING FROM WIND GUSTS AS STRONG AS 40KTS AT FAY AND RWI TO 25 KNOTS AT GSO AND INT WILL BE OF CONCERN AS WELL. CONDITIONS WILL QUICKLY IMPROVE TO VFR FROM SOUTH TO NORTH BY MIDDAY...AS HANNA QUICKLY LIFTS NORTH OF THE AREA. MOSTLY VFR CONDITIONS FORECAST FROM SATURDAY NIGHT THROUGH MONDAY NIGHT WITH EXCEPTION OF EARLY MORNING FOG RISK. && .RAH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL NOON EDT TODAY FOR NCZ042-077-078-085- 086-088-089. FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. WIND ADVISORY UNTIL NOON EDT TODAY FOR NCZ074>076-083-084. HIGH WIND WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ010-011- 026>028-041-043. WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ007>009-024- 025-040. && SYNOPSIS...BLAES NEAR TERM...WSS SHORT TERM...WSS LONG TERM...WSS AVIATION...BADGETT
Hazardous weather outlook, Sep 5, 3:49 PM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 349 PM EDT FRI SEP 5 2008 NCZ021>023-038-039-073-062000- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY- 349 PM EDT FRI SEP 5 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER INCLUDING FLOODING. NCZ074>076-083-084-062000- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 349 PM EDT FRI SEP 5 2008 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT SATURDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER INCLUDING FLOODING. NCZ007>009-024-025-040-062000- PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM- 349 PM EDT FRI SEP 5 2008 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EDT SATURDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER INCLUDING FLOODING. NCZ042-077-078-085-086-088-089-062000- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 349 PM EDT FRI SEP 5 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT SATURDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER INCLUDING FLOODING. NCZ010-011-026>028-041-043-062000- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-WILSON- 349 PM EDT FRI SEP 5 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EDT SATURDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE SATURDAY MORNING AND POSSIBLY INTO EARLY SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER INCLUDING FLOODING. DJF
In the hours before
Special weather statement, Sep 6, 12:13 AM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1213 AM EDT SAT SEP 6 2008 NCZ010-011-026>028-041>043-075>078-084>086-088-089-060630- CUMBERLAND-EDGECOMBE-FRANKLIN-HALIFAX-HARNETT-HOKE-JOHNSTON-LEE- MOORE-NASH-RICHMOND-SAMPSON-SCOTLAND-WAKE-WARREN-WAYNE-WILSON- 1213 AM EDT SAT SEP 6 2008 ...BANDS OF HEAVY RAIN MOVING NORTHWESTWARD THROUGH THE COASTAL PLAIN... SANDHILLS... AND CENTRAL AND EASTERN PIEDMONT... BANDS OF HEAVY RAIN WERE OVERSPREADING THE REGION FROM THE SOUTHEAST AS OF 1213 AM. THE LEADING BAND OF HEAVY RAIN EXTENDED FROM NEAR WADESBORO AND SOUTHERN PINES TO NEAR DURHAM AND HENDERSON... MOVING NORTHWEST AT 40 MPH. RAINFALL RATES OF NEARLY 1.5 TO 2.0 INCHES PER HOUR WERE OCCURRING WITH THIS BAND. THE LEADING BAND OF HEAVY RAIN WILL REACH NEAR ALBEMARLE... TROY... SEAGROVE... BURLINGTON AND ROXBORO BETWEEN 100 AM AND 130 AM. ADDITIONAL HEAVY RAIN BANDS WILL OVERSPREAD THE REGION AFTER THIS INITIAL RAIN BAND... WITH RAINFALL RATES IN THE 2 TO 3 INCH PER HOUR RANGE. THIS WILL LIKELY PROMPT FLASH FLOOD WARNINGS. BE PREPARED TO TAKE ACTION IF A FLASH FLOOD WARNING IS ISSUED OR IF FLOODING IS OBSERVED. BADGETT
Local storm report, Sep 6, 2:57 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
257 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM FLASH FLOOD 2 ESE FAYETTEVILLE 35.05N 78.86W
09/06/2008 CUMBERLAND NC LAW ENFORCEMENT
NORTH KING STREET AND GROVE STREET IN DOWNTOWN
FAYETTEVILLE IS IMPASSABLE DUE TO HIGH WATER.
&&
CBLLocal storm report, Sep 6, 3:03 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
303 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD 3 SW RALEIGH 35.79N 78.68W
09/06/2008 WAKE NC LAW ENFORCEMENT
SULLIVAN DR BETWEEN DAN ALLEN AND VARSITY DR ON THE NC
STATE CAMPUS HAS BEEN CLOSED DUE TO FLOODING
0255 AM FLASH FLOOD 4 SW RALEIGH 35.77N 78.69W
09/06/2008 WAKE NC AMATEUR RADIO
AVENT FERRY RD NEAR TRAILWOOD DR IS BEING CLOSED DUE TO
FLOODING
&&
JFBLocal storm report, Sep 6, 4:02 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
402 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD RAEFORD 34.98N 79.22W
09/06/2008 HOKE NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORT FLOODING IN THE RAEFORD GREEN
APARTMENTS. WATER IS UP TO 3 FEET DEEP IN SEVERAL
BUILDINGS.
&&
JBLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:31 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake | 6 hr |
| Sep 6, 1:45 AM EDT | Flash Flood Warning | RAH | Hoke, Lee, Moore, Richmond, Scotland | 6 hr |
| Sep 6, 2:27 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Franklin, Granville, Orange, Person and 2 more | 6 hr |
| Sep 6, 5:04 AM EDT | Flash Flood Warning | RAH | Alamance, Guilford, Montgomery, Randolph | 4 hr |
| Sep 6, 7:27 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Lee, Moore, Wake | 3 hr |
| Sep 6, 7:33 AM EDT | Areal Flood Advisory | RAH | Richmond, Sampson, Scotland | 117 min |
| Sep 6, 8:28 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Orange | 3 hr |
| Sep 6, 8:33 AM EDT | Flash Flood Warning | RAH | Franklin, Granville, Person, Vance, Warren | 3 hr |
| Sep 6, 9:04 AM EDT | River Flood Warning | RAH | Wake | 14 hr |
| Sep 6, 9:12 AM EDT | River Flood Warning | RAH | Cumberland | 3 days |
| Sep 6, 10:10 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Lee, Moore, Wake | 110 min |
| Sep 6, 11:11 AM EDT | River Flood Warning | RAH | Cumberland | 34 hr |
| Sep 6, 11:14 AM EDT | River Flood Warning | RAH | Johnston | 29 hr |
| Sep 6, 11:19 AM EDT | River Flood Warning | RAH | Johnston | 48 hr |
| Sep 6, 11:37 AM EDT | River Flood Warning | RAH | Chatham | 18 hr |
| Sep 6, 12:41 PM EDT | Areal Flood Warning | RAH | Cumberland, Durham, Edgecombe, Franklin, Granville, Halifax and 8 more | 3 hr |
| Sep 6, 3:50 PM EDT | Areal Flood Warning | RAH | Harnett | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.